Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 19, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 24, 2022, 12:27 PM CDT for Christian County, Sangamon County, Illinois. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2022, 12:27 PM CDT (17:27 UTC)
- Expired
- Apr 24, 2022, 1:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 66 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 12:35 PM CDT | TSTM WND DMG | 4 S Pawnee, IL | FOUR TREES WERE BLOWN DOWN, INCLUDING ONE THAT FELL ONTO A HOUSE. PART OF THE ROOF OF A TIN SHED WAS RIPPED OFF, THE GUTTERING OF ANOTHER SHED WAS DAMAGED, AND A SIGN WAS BROKEN. |
| Apr 24, 1:00 PM CDT | TSTM WND DMG | 4 Ne Sharpsburg, IL | DELAYED REPORT. SHED BLOWN OVER, APPEARED TO BE A RELATIVE NEW, WELL-CONSTRUCTED STRUCTURE. EXACT LOCATION NOT PROVIDED. REPORT TIME AND LOCATION ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
403
WUUS53 KILX 241727
SVRILX
ILC021-167-241815-
/O.NEW.KILX.SV.W.0019.220424T1727Z-220424T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1227 PM CDT Sun Apr 24 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Christian County in central Illinois...
Southeastern Sangamon County in central Illinois...
* Until 115 PM CDT.
* At 1226 PM CDT, a severe thunderstorm was located over White Oak,
or 10 miles east of Virden, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Pawnee around 1235 PM CDT.
Bulpitt and Jeisyville around 1245 PM CDT.
Other locations in the path of this severe thunderstorm include
Taylorville, Kincaid, Edinburg and Stonington.
This includes Interstate 55 between mile markers 78 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3952 8954 3953 8971 3983 8944 3958 8908
3940 8953
TIME...MOT...LOC 1726Z 226DEG 29KT 3948 8958
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NMB4 follow-up statements
106
WWUS53 KILX 241741
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1241 PM CDT Sun Apr 24 2022
ILC021-167-241815-
/O.CON.KILX.SV.W.0019.000000T0000Z-220424T1815Z/
Christian-Sangamon-
1241 PM CDT Sun Apr 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHERN CHRISTIAN AND SOUTHEASTERN SANGAMON COUNTIES...
At 1241 PM CDT, a severe thunderstorm was located over Jeisyville, or
9 miles west of Taylorville, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Taylorville, Edinburg and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3946 8949 3949 8954 3952 8954 3952 8958
3956 8963 3975 8951 3983 8944 3958 8908
3956 8913
TIME...MOT...LOC 1741Z 230DEG 32KT 3956 8944
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NMB056
WWUS53 KILX 241752
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1252 PM CDT Sun Apr 24 2022
ILC167-241802-
/O.CAN.KILX.SV.W.0019.000000T0000Z-220424T1815Z/
Sangamon-
1252 PM CDT Sun Apr 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANGAMON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central Illinois.
LAT...LON 3954 8943 3960 8950 3969 8944 3969 8942
3971 8942 3975 8940 3974 8939 3975 8939
3976 8936 3977 8935 3958 8908
TIME...MOT...LOC 1752Z 237DEG 33KT 3961 8934
$$
ILC021-241815-
/O.CON.KILX.SV.W.0019.000000T0000Z-220424T1815Z/
Christian-
1252 PM CDT Sun Apr 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR CENTRAL CHRISTIAN COUNTY...
At 1252 PM CDT, a severe thunderstorm was located near Edinburg, or
near Taylorville, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Taylorville, Kincaid, Edinburg, Stonington, Bulpitt, Jeisyville,
Tovey, Sicily, Willeys, Roby and Sharpsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3954 8943 3960 8950 3969 8944 3969 8942
3971 8942 3975 8940 3974 8939 3975 8939
3976 8936 3977 8935 3958 8908
TIME...MOT...LOC 1752Z 237DEG 33KT 3961 8934
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NMB954 WWUS53 KILX 241802 SVSILX Severe Weather Statement National Weather Service Lincoln IL 102 PM CDT Sun Apr 24 2022 ILC021-241815- /O.CON.KILX.SV.W.0019.000000T0000Z-220424T1815Z/ Christian- 102 PM CDT Sun Apr 24 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR NORTH CENTRAL CHRISTIAN COUNTY... At 102 PM CDT, a severe thunderstorm was located near Stonington, or 9 miles north of Taylorville, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Edinburg, Stonington and Sharpsburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3959 8934 3965 8942 3976 8934 3962 8914 TIME...MOT...LOC 1802Z 226DEG 29KT 3967 8926 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ NMB
796
WWUS53 KILX 241809
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
109 PM CDT Sun Apr 24 2022
ILC021-241818-
/O.EXP.KILX.SV.W.0019.000000T0000Z-220424T1815Z/
Christian-
109 PM CDT Sun Apr 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHRISTIAN COUNTY
WILL EXPIRE AT 115 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central Illinois.
LAT...LON 3959 8934 3965 8942 3976 8934 3962 8914
TIME...MOT...LOC 1808Z 228DEG 29KT 3969 8920
$$
NMBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:22 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 24, 12:22 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1222 PM CDT Sun Apr 24 2022 .SYNOPSIS... Issued at 335 AM CDT Sun Apr 24 2022 An advancing cold front will trigger showers and thunderstorms across central Illinois today. A few strong to potentially severe storms will be possible this afternoon and evening...mainly east of the I-55 corridor. High temperatures will range from the upper 60s in the Illinois River Valley to the upper 70s near the Indiana border. && .UPDATE... Issued at 1026 AM CDT Sun Apr 24 2022 An occluded 992-mb sfc low was located over far western MN Sunday morning, with a cold front near the western border of the ILX CWA at 10am/15z Sunday. Temps behind the front have fallen into the 50s, while temps immediately ahead of the front were in the upper 60s and climbing into the 70s further east in the warm sector. Scattered showers and rain were ongoing, mainly west of I-55. Embedded within the widespread rain, a narrow band of more robust showers (extending from near Jacksonville to Peoria) has developed quickly within the last half hour. Instability has been gradually increasing, climbing from only a few hundred J/kg at 14z to over 500 J/kg at 15z (based on RAP mesoscale analysis), and with favorable shear (ILX VWP showing around 250 m2/s2 of 0-1km SRH) this line could strengthen further and pose some severe threat. Nonetheless, the better severe weather chances are still expected this afternoon as moisture advection leads to increasing instability ahead of the cold front. As a disturbance in Missouri lifts northeast towards the area late this morning, additional shower/storm development is expected. By that point, 12z HREF shows mean SBCAPE values approaching 1000 J/kg. Forecast soundings show a "skinny" CAPE profile, resulting in a rather muted hail threat. A tornado can't be ruled out given the favorable low-level wind profile, especially in areas where locally backed sfc flow develops, however, the widespread cloud cover and ongoing precip may keep low-level lapse rates too weak. The primary concern today remains the potential for strong to severe t-storm wind gusts east of I-55 this afternoon. Into the evening, instability wanes quickly after 00z, leading to a diminishing svr threat, but a transition to a heavy rain event. The heavy rain threat will be discussed in further detail in the afternoon AFD, but high-res guidance continues to show the potential for localized amounts of 2-3" of rain in the vicinity of I-70. && .SHORT TERM...(Today and tonight) ISSUED AT 335 AM CDT Sun Apr 24 2022 08z/3am surface analysis shows a 984mb low over the eastern Dakotas with a cold front arcing southeastward across central Iowa into northern Missouri. Convection that developed along the front earlier this evening has diminished to showers as daytime instability was lost. These showers will continue to spill eastward into the western half of the KILX CWA over the next few hours. Most CAMs suggest the scattered precip will mainly stay west of I-57 through mid-morning. The main weather story for today will be the potential for strong to severe storms ahead of the cold front this afternoon and evening. HREF ensemble mean MUCAPEs increase to around 1000J/kg while 0-1km storm relative helicity values hover around 100m2/s2. Based on 06z HRRR forecast, it appears scattered cells will develop just east of I-55 shortly after midday, with the cells tapping into the modestly unstable and sheared environment to produce scattered damaging wind gusts. A tornado cannot be completely ruled out, especially along/northeast of a Decatur to Casey line. The severe weather threat will linger through mid-evening before instability decreases considerably and the convection gradually sags southward to the I-70 corridor. While the cold front will pass through the northern half of the CWA, it will become nearly parallel to the upper flow and slow its southeastward progression tonight. As a result, am expecting showers and a few thunderstorms to linger through the night along/south of a Springfield to Champaign line. .LONG TERM...(Monday through Saturday) ISSUED AT 335 AM CDT Sun Apr 24 2022 Showers will be ongoing across the E/SE CWA Monday morning, but will depart into the Ohio River Valley by midday as increasing northwesterly flow aloft pushes the cold front out of the region. Storm total rainfall be heaviest along and just north of I-70, where amounts of 1 to 1.50 will be common. Once the front departs, breezy and much cooler conditions will be on tap as afternoon high temperatures remain in the 50s across much of the area. As skies clear, lows Monday night will drop into the lower to middle 30s along/north of the I-72 corridor where Frost/Freeze headlines may eventually need to be issued. Similar conditions will exist Tuesday night as all of central and southeast Illinois dips into the 30s. Conditions will moderate by the middle and end of next week, with high temperatures climbing back to near normal for this time of year in the upper 60s to around 70 degrees by Friday. In addition to the warm-up, wet weather will return...with model consensus suggesting the best rain chances holding off until late Friday into Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1220 PM CDT Sun Apr 24 2022 A cold front will move through the area during the period. Ahead of the front, strong southerly winds will continue to gust over 30 knots, then behind the front winds turn to westerly and become lighter. Several rounds of showers and t-storms expected along/ahead of the front. The best chance of t-storms is during the afternoon at KDEC/KCMI. Tonight, the main axis of precip pushes SE of our terminals, but guidance shows precip remaining close enough that VCSH was continued into the night at some sites. Ceilings will hover near MVFR this afternoon, likely falling below 3000 feet in any showers, then ceilings should stay above 3000 feet this evening through the remainder of the period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Erwin SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Erwin
Hazardous weather outlook, Apr 24, 11:39 AM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1139 AM CDT Sun Apr 24 2022 ILZ027>031-036-037-040-041-047>050-251100- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 1139 AM CDT Sun Apr 24 2022 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A cold front will trigger showers and a few thunderstorms mainly through afternoon today. Severe weather is not expected. Minor flooding will continue along the Illinois River from Havana to Beardstown. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Minor flooding will continue along the Illinois River from Havana to Beardstown for several more days. Additional showers and thunderstorms are possible late this week into the weekend. It is too early to determine the threat for severe weather with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-051>057-061>063-066>068-071>073-251100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-McLean- Moultrie-Piatt-Richland-Sangamon-Shelby-Vermilion- 1139 AM CDT Sun Apr 24 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A cold front will trigger showers and thunderstorms today. A few strong to severe storms will be possible this afternoon and evening...with the main threat from the storms being isolated damaging wind gusts. Isolated hail to one inch diameter and a tornado or two cannot be ruled out with these storms as well. Rainfall of around 1.5 inches is expected near I-70, which may cause some localized flooding or ponding of water in low lying areas. Minor flooding is expected to develop on the Little Wabash River at Clay City Monday morning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Additional showers and thunderstorms are possible late this week into the weekend. It is too early to determine the threat for severe weather with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. 37
In the hours before
Special weather statement, Apr 24, 10:26 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Lincoln IL
1026 AM CDT Sun Apr 24 2022
ILZ030-031-037-038-041-042-241600-
Logan-Tazewell-Marshall-Mason-Woodford-McLean-
1026 AM CDT Sun Apr 24 2022
...Strong thunderstorms will impact portions of eastern Marshall,
northwestern Logan, Woodford, Tazewell, west central McLean and east
central Mason Counties through 1100 AM CDT...
At 1025 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chillicothe to near Mason City. Movement
was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Washburn around 1035 AM CDT.
Delavan, Emden and Varna around 1040 AM CDT.
Toluca around 1045 AM CDT.
Other locations in the path of these storms include Hopedale, Wenona,
Armington, Mackinaw, Minier, Danvers and Stanford.
This includes the following highways...
Interstate 155 between mile markers 8 and 31.
Interstate 39 between mile markers 23 and 40.
Interstate 474 between mile markers 12 and 14.
Interstate 74 between mile markers 97 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4093 8905 4092 8901 4035 8923 4016 8975
4096 8944 4110 8923 4110 8905
TIME...MOT...LOC 1525Z 238DEG 40KT 4094 8944 4025 8970
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:26 AM CDT | River Flood Warning | ILX | Clay, Richland | 20 hr |
| Apr 24, 10:26 AM CDT | Special Weather Statement | ILX | Tazewell, Woodford | 34 min |
| Apr 24, 1:07 PM CDT | Special Weather Statement | ILX | Macon | 23 min |
| Apr 24, 1:22 PM CDT | Special Weather Statement | ILX | Ford | 23 min |
| Apr 24, 1:54 PM CDT | Special Weather Statement | ILX | Christian | 36 min |
| Apr 24, 1:57 PM CDT | Special Weather Statement | ILX | Piatt | 33 min |
| Apr 24, 2:18 PM CDT | Special Weather Statement | ILX | Christian | 27 min |
| Apr 24, 2:49 PM CDT | Special Weather Statement | ILX | Moultrie | 26 min |
| Apr 24, 2:52 PM CDT | Special Weather Statement | ILX | Shelby | 23 min |
| Apr 24, 3:14 PM CDT | Special Weather Statement | ILX | Moultrie | 31 min |
| Apr 24, 5:01 PM CDT | Special Weather Statement | ILX | Piatt | 29 min |
| Apr 24, 5:33 PM CDT | Special Weather Statement | ILX | Champaign | 27 min |
| Apr 24, 6:02 PM CDT | Special Weather Statement | ILX | Vermilion | 43 min |
| Apr 24, 6:14 PM CDT | Special Weather Statement | ILX | Macon | 31 min |
| Apr 24, 6:48 PM CDT | Special Weather Statement | ILX | Douglas, Moultrie | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.